Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A nonpolyhedral triangulated Möbius strip

Author: Ulrich Brehm
Journal: Proc. Amer. Math. Soc. 89 (1983), 519-522
MSC: Primary 57Q35; Secondary 57M20
MathSciNet review: 715878
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct a triangulated Möbius strip with 9 vertices which is not embeddable into $ {{\mathbf{R}}^3}$ such that all edges are straight line segments. It even cannot be immersed polyhedrally into $ {{\mathbf{R}}^3}$.

References [Enhancements On Off] (What's this?)

  • [1] David Barnette, Polyhedral maps on 2-manifolds, Convexity and related combinatorial geometry (Norman, Okla., 1980), Lecture Notes in Pure and Appl. Math., vol. 76, Dekker, New York, 1982, pp. 7–19. MR 650299
  • [2] Branko Grünbaum, Convex polytopes, With the cooperation of Victor Klee, M. A. Perles and G. C. Shephard. Pure and Applied Mathematics, Vol. 16, Interscience Publishers John Wiley & Sons, Inc., New York, 1967. MR 0226496
  • [3] Dale Rolfsen, Knots and links, Publish or Perish, Inc., Berkeley, Calif., 1976. Mathematics Lecture Series, No. 7. MR 0515288

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57Q35, 57M20

Retrieve articles in all journals with MSC: 57Q35, 57M20

Additional Information

Article copyright: © Copyright 1983 American Mathematical Society